Tornadoes · United States · Tennessee · 2021

EF1 tornado, Wyly, Tennessee, May 4, 2021

This EF1 tornado ran 2.6 miles across Obion County on May 4, 2021, touching down at 3:23 AM CDT and reaching 50 yards wide. It killed nobody, and did $225,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
May 4, 2021
Touchdown
3:23 AM CDT (08:23 UTC)
Lifted
3:26 AM CDT (08:26 UTC)
On the ground
3 minutes
Path length
2.6 miles (4.2 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
Property damage
$225,000
County
Obion County
Touchdown point
36.412, -89.160
Lift-off point
36.428, -89.118
Record number
2105040223-01

The damage survey

36 damage points were recorded along this path by NWS MEG and NWS PAH, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 125 mph.

  • Three outbuildings destroyed. Car moved 20 feet.
  • Another tree nearby was damaged similarly.
  • More damage along Levee Rd.
  • Big trunk. Other smaller limbs broken in other trees in the vicinity. Inflow winds/gust front driven.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A moist and unstable airmass in place across the Mid-South helped to fuel severe storms ahead of an advancing cold front and deep upper-level trough swinging into the Central Plains. A line of severe storms moved from Arkansas across northern parts of the Mid-South during the early morning hours of May 4th. There was widespread wind damage and a few weak tornadoes.

Tornado damaged a 500-foot tower and antennas west of Union City. The tornado downed numerous trees, several of which fell on houses. Peak winds were estimated at 100 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.

The county was under a severe thunderstorm watch, issued at 06:41 UTC and running to 10:39 UTC.

Issued (UTC)ExpiredProductOffice
06:41 UTC10:39 UTCSevere Thunderstorm WatchMEG
07:59 UTC08:45 UTCSevere Thunderstorm WarningMEG
08:28 UTC09:15 UTCSevere Thunderstorm WarningMEG

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Marginal Risk. The outlook in force was issued at 05:30 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the tornado touched down at May 3, 11:21 PM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, May 3, 11:21 PM CDT, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1121 PM CDT Mon May 3 2021

.DISCUSSION...

Updated for aviation discussion

&&

.PREV DISCUSSION... /issued 855 PM CDT Mon May 3 2021/

UPDATE...

Tranquil conditions are occurring across the Mid-South at the
moment. Expect that to all change by around midnight. A line of
severe storms will be racing across Arkansas over the next couple
of hours while there is a line of convection across Central
Illinois into extreme Eastern Missouri that is moving to the
southeast. Both will collide over the Mid-South during the
overnight hours. With dewpoints reaching into the lower 70s today,
there is plenty of instability for the storms to tap into as
CAPE values range between 3500-4000 J/KG across the area. Made
some minor adjustments to temperatures and sky conditions.
Otherwise, current forecast looks good.

KRM

DISCUSSION... /issued 357 PM CDT Mon May 3 2021/

The next 24 to 36 hours are expected to be very active across the
Midsouth. Tonight is especially concerning as nighttime severe
weather often catches people off guard. Make plans now to be
alerted via cell phone, NOAA Weather Radio or any other device
capable of waking you from sleep if warnings are issued. Also,
call your friends and neighbors that may not be as weather aware
in the event warnings are issued.

A cold front will slowly move across the Midsouth tonight and
tomorrow. Severe thunderstorms are expected to develop tonight
ahead of the front and continue through the day tomorrow. Storms
may continue in eastern portions of west Tennessee and northeast
Mississippi through sunset. The greatest severe Will gradually
shift to the south and east with time.

Tonight, the Storm Prediction Center has portions of east
Arkansas and West TN as well as the Missouri Bootheel in an
enhanced area for severe thunderstorms. Farther southeast there is
a sliver of a slight risk area that includes portions of west
Tennessee far northwest Mississippi and east Arkansas. The
remainder of east Arkansas, north Mississippi and west Tennessee
is included in a Marginal Risk.

Diffluent flow aloft will shift over the area ahead of a deep
trough swinging across the Plains. Current SBCAPE values are over
3,000 J/kg across the Midsouth. Although these values will likely
come down a bit after sunset, it is nevertheless indicative of a
very unstable airmass. Dew points are in the low to mid 70s with
PW's near 1.5 inches. Lapse rates up to 8.5C/km will support very
large hail which is expected to be the initial threat starting
around 10pm. As the trough approaches shear will increase.
Forecast soundings in the enhanced risk area over northeast
Arkansas indicate Surface to 2km shear increases from around
100m2/s2 to 150m2/s2 between 11pm and 3am. This may be the
greatest window for tornadoes in northeast Arkansas into the
Missouri Bootheel. A 40kt LLJ is expected to move across northeast
Arkansas, the Missouri Bootheel and northwest TN after 4 am. The
potential for damaging wind will exist with any storm but will
likely be enhanced along the cold front.

Tomorrow, the Storm Prediction Center has most of north
Mississippi and a portion of west Tennessee in an enhanced risk.
To the northwest there is a sliver of slight risk that includes
portions of east Arkansas and West Tennessee. The remainder of
far northwest Tennessee, east Arkansas and the Missouri Bootheel
is included in a Marginal risk.

Slightly cooler temperatures tomorrow should help limit
instability. However, the cap is expected to be weaker. We may
see an ongoing line of strong to severe storms at sunrise moving
across the Mississippi river. By mid morning additional cellular
storms are expected to develop across much of west Tennessee and
north Mississippi. Low level shear should be much lower in the
enhanced risk tomorrow, so the tornado threat should be a bit
lower. Lapse rates will remain high, in the 7.5-8 C/km range
resulting in a continued threat of large hail. The cold front is
expected to approach the Mississippi river during the early
afternoon hours. During the early afternoon hours much of west
Tennessee and north Mississippi will be under the right rear
entrance region of a 110kt upper level jet streak. The potential
for damaging wind will exist with any storm but will likely be
enhanced along the cold front as it sweeps across the area.

Cooler and drier air will move in tomorrow night. Mostly dry
conditions are expected in Wednesday through Friday. Expect
highs in the 70s and lows in the upper 40s to mid 50s. A few
showers and weak afternoon thunderstorms may return over the
weekend  but no strong or severe storms are expected. Some 80
degree high temperatures may also return over the weekend.

30

&&

.AVIATION...

A line of strong to severe TSRAs to push into the region overnight
This line should impact KMEM, KMKL, KJBR and to a lesser extent
KTUP. Placed a tempo for s gusty winds as this line moves
through. Expect light and variable winds after the line until
southerly flow can re-establish. KTUP should see a couple rounds
of SHRAs/TSRAs starting by sunrise and continuing into early
afternoon. More SHRAs/TSRAs are expected to develop along the
cold front that will push across the Mid-South Tuesday afternoon
and evening. Best chances for redevelopment appear to be north of
the TN/MS line.

SJM

&&

.AVIATION...

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, May 4, 1:49 AM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
149 AM CDT Tue May 4 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-050900-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
149 AM CDT Tue May 4 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Tonight

A Severe Thunderstorm Watch is in effect for portions of eastern
Arkansas, the entire Missouri Bootheel, and all of west Tennessee
through 8AM Tuesday morning. Damaging wind and very large hail
are the main threats. See website for additional details.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong to severe thunderstorm threat will continue into Tuesday.
Damaging wind, large hail and tornadoes are possible. See website
for additional details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed overnight and Tuesday.
Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

AC3

In the hours before

Local storm report, May 4, 2:49 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
249 AM CDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     HAIL             MONETTE                 35.89N  90.34W
05/04/2021  E1.00 INCH       CRAIGHEAD          AR   SOCIAL MEDIA

&&

MJ
Local storm report, May 4, 2:52 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
252 AM CDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     TSTM WND DMG     BRAGG CITY              36.27N  89.91W
05/04/2021                   PEMISCOT           MO   PUBLIC

            POWER LINES DOWN IN BRAGG CITY.

&&

AC3
Local storm report, May 4, 3:06 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
306 AM CDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     TSTM WND DMG     KENNETT                 36.24N  90.05W
05/04/2021                   DUNKLIN            MO   BROADCAST MEDIA

            TREES DOWN IN KENNETT.

&&

MJ
Special weather statement, May 4, 3:10 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Memphis TN
310 AM CDT Tue May 4 2021

ARZ028-035-036-048-TNZ048-049-088-040845-
St. Francis AR-Cross AR-Mississippi AR-Crittenden AR-Tipton TN-
Lauderdale TN-Shelby TN-
310 AM CDT Tue May 4 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 345 AM CDT
FOR...

Northeastern St. Francis County in eastern Arkansas...
Southeastern Cross County in eastern Arkansas...
Southwestern Mississippi County in eastern Arkansas...
Crittenden County in eastern Arkansas...
Tipton County in western Tennessee...
Southwestern Lauderdale County in western Tennessee...
Shelby County in western Tennessee...

At 310 AM CDT...strong thunderstorms producing winds at least 40 mph
was located along a line extending from near Fulton to near Simsboro.
Movement was east at 45 mph.

People in northeastern St. Francis...southeastern Cross...
southwestern Mississippi...Crittenden...Tipton...southwestern
Lauderdale and Shelby Counties should monitor this storm closely.

LAT...LON 3544 9032 3544 9029 3548 9029 3562 9015
      3562 8984 3565 8976 3565 8963 3562 8947
      3500 8998 3500 9074
TIME...MOT...LOC 0810Z 264DEG 38KT 3558 8993 3505 9042

MJ
Local storm report, May 4, 3:14 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
314 AM CDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 AM     TSTM WND GST     2 NE SENATH             36.16N  90.13W
05/04/2021  M75 MPH          DUNKLIN            MO   MESONET

            MESONET STATION AT THE SENATH-SOUTH DUNKLIN RESEARCH
            FARM.

&&

MJ
Local storm report, May 4, 3:20 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
320 AM CDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TSTM WND DMG     1 W TRUMANN             35.67N  90.54W
05/04/2021                   POINSETT           AR   LAW ENFORCEMENT

            A FEW HOMES DAMAGED ON HIGHWAY 69 WEST OF TRUMANN. TREE
            DAMAGE AND A FEW SIGNS BLOWN DOWN AS WELL.

&&

MJ

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Little Rock, AR (KLZK), 00:00Z

8.4 hours before the tornado, 191 km from the path. May 4, 2021.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 3608 joules per kilogram, CIN -3, lifted condensation level 1081 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-05-04The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 36 square meters per square second, 0 to 6 km bulk shear 34 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
3608 J/kg
Mixed-layer CIN
-3 J/kg
Surface CAPE
4826 J/kg
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
34 kt
0-1 km bulk shear
6 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
2.3
Supercell composite
15.3
0-3 km lapse rate
8.1 K/km

Open this sounding in Storm Lab

Little Rock, AR (KLZK), 12:00Z

3.6 hours after it, 191 km from the path. May 4, 2021.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 10 joules per kilogram, CIN -373, lifted condensation level 1101 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-05-04The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 62 square meters per square second, 0 to 6 km bulk shear 52 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-373 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
52 kt
0-1 km bulk shear
27 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.0 K/km

Open this sounding in Storm Lab

The radar

The Paducah radar (KPAH), 79 km away, was scanning. The volume nearest the touchdown began at 08:24 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
08:05 UTCTSTM WND DMGTiptonvilleLake, TNPOWER POLE SNAPPED.
08:15 UTCTSTM WND DMGSamburgObion, TNWIDESPREAD TREE AND ROOF DAMAGE IN THE SAMBURG AREA.
08:25 UTCTSTM WND DMG5 S ClaytonObion, TNROOF BLOWN OFF HOME ON SHAWTOWN RD.
08:30 UTCTSTM WND DMG2 Ne Union CityObion, TNTREES AND POWER LINES DOWN ALONG US 51 AT BETHLEHEM RD. ROAD CURRENTLY CLOSED.
08:40 UTCTSTM WND DMG4 Nnw KentonObion, TNTREES AND POWERLINES DOWN AT HIGHWAY 45 AND EAST UNION GROVE RD.
08:47 UTCTSTM WND GST 605 W SharonWeakley, TN
08:49 UTCTSTM WND DMG2 Sw DresdenWeakley, TN*** 1 FATAL *** MOBILE HOME FELL ON A MOBILE HOME. DELAYED REPORT.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2021 tornado in TennesseeEvery tornado in Tennessee since 1950Warnings in force in Tennessee nowThe forecast where you are

The other tornadoes of May 4, 2021

38 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 42:09 AM CDTEF0Greene, AR2.2100$25,000
May 42:55 AM CDTEF0Pemiscot, MO2.790$50,000
May 43:19 AM CDTEF1Mississippi, MO3.7400$85,000
May 43:31 AM CDTEF1Hickman, KY5.3100$350,000
May 43:33 AM CDTEF2Fulton, KY6.1150$310,000
May 43:55 AM CDTEF1Graves, KY4.7125$165,000
May 43:59 AM CDTEF1Graves, KY0.5100$15,000
May 44:35 AM CDTEF0Benton, TN3.180$75,000
May 45:12 AM CDTEF0Christian, KY2.675$45,000
May 45:54 AM CDTEF0Cheatham, TN4.9100$15,000
May 45:56 AM CDTEF0Robertson, TN1.825$10,000
May 46:01 AM CDTEF0Robertson, TN2.2200$25,000
May 46:02 AM CDTEF0Robertson, TN9.450$15,000
May 46:03 AM CDTEF0Davidson, TN6.4200$15,000
May 46:10 AM CDTEF0Sumner, TN0.725$10,000
May 46:21 AM CDTEF0Sumner, TN3.950$25,000
May 46:31 AM CDTEF0Sumner, TN6.950$15,000
May 46:38 AM CDTEF0Sumner, TN5.0200$25,000
May 46:54 AM CDTEF0Trousdale, TN3.350$15,000
May 46:56 AM CDTEF0Macon, TN1.925$10,000
May 47:20 AM CDTEF0DeKalb, TN1.025$15,000
May 47:43 AM CDTEF0DeKalb, TN4.8200$25,000
May 48:07 AM CDTEF0White, TN1.150$15,000
May 49:01 AM CDTEF1Rankin, MS9.775$35,000
May 49:44 AM CDTEF0Jackson, AL0.650
May 41:21 PM EDTEF0Lumpkin, GA4.7350$150,000
May 41:13 PM CDTEF0Richland Parish, LA8.6700$75,000
May 42:51 PM EDTEF1Elk, PA0.6125
May 41:59 PM CDTEF1Madison Parish, LA to MS17.7600$255,000
May 42:22 PM CDTEF0Yazoo, MS9.2250$25,000
May 42:24 PM CDTEF1Hinds, MS30.7880$855,000
May 43:06 PM CDTEF1Leake, MS15.01,050$100,000
May 44:23 PM EDTEF1Fairfield, SC3.9300
May 43:43 PM CDTEF1Newton, MS5.5400$25,000
May 44:08 PM CDTEF1Lauderdale, MS3.5450$55,000
May 45:19 PM CDTEF0Perry, AL24.8620
May 46:17 PM CDTEF1Autauga, AL10.6330
May 46:46 PM CDTEF0Macon, AL2.250

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.